Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 5, 2021, 7:01 PM MST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 7:01 PM MST (02:01 UTC)
- Expired
- Jul 5, 2021, 7:45 PM MST
- In force
- 44 min
- Issued by
- NWS Tucson, AZ
The radar
The Tucson radar (KEMX), 127 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS85 KTWC 060201 SPSTWC Special Weather Statement National Weather Service Tucson AZ 701 PM MST Mon Jul 5 2021 AZZ508-509-512-060245- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 701 PM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM... NORTHEASTERN COCHISE AND SOUTHERN GREENLEE COUNTIES UNTIL 745 PM MST... At 700 PM MST, Doppler radar was tracking a strong thunderstorm near Bowie, moving south at 15 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Bowie and San Simon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3257 10963 3242 10905 3210 10906 3219 10964 TIME...MOT...LOC 0200Z 015DEG 12KT 3236 10940 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:04 PM MST, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 5, 2:04 PM MST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 204 PM MST Mon Jul 5 2021 .SYNOPSIS...Isolated showers and thunderstorms this evening, before some drying starts to curtail thunderstorm coverage the rest of the week. As this happens, temperatures will climb several degrees. Conditions look favorable for an increase in thunderstorm chances by early next week. && .DISCUSSION...Still plenty of moisture around to support showers and thunderstorms today, but the overall areal coverage has decreased significantly already compared to the holiday weekend. Ensembles still favor this downward trend in daily thunderstorms this week as the large scale flow pattern changes and drier air spreads into the area. As high pressure aloft becomes centered over the Great Basin and the air mass dries more, daytime temperatures will be warming up this week. High temperatures will peak a few degrees above seasonal averages by Wednesday. Thereafter, ensembles hint at a return to a more activity thunderstorm weather pattern for next week. && .AVIATION...Valid through 07/00Z. SCT-BKN clouds 7k-10k ft MSL through the period with layers above at times. Isolated SHRA/TSRA mainly from Tucson south and eastward. Wind gusts to 40 kts possible near storms. Otherwise, surface winds NW at 5-10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The areal coverage of showers and thunderstorms will continue to decrease this week. Overall winds will be light through the week and follow normal daily trends when not influenced by thunderstorms. Minimum relative humidity values will drop by about 10 percent the next few days compared to readings over the holiday weekend, but overnight recoveries will still be very good. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 5, 2:24 PM MST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
224 PM MST Mon Jul 5 2021
AZZ508-512-052215-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
224 PM MST Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL COCHISE COUNTY...
At 222 PM MST, a strong thunderstorm was located over Douglas, moving
north at 5 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Douglas, Bisbee-Douglas Airport and Pirtleville.
This includes the following highways...
Route 80 between mile markers 360 and 381.
Route 191 between mile markers 1 and 9.
Torrential rainfall and minor street flooding are also occurring
with this storm. Do not drive your vehicle through flooded roadways.
LAT...LON 3145 10971 3156 10945 3134 10931 3133 10934
3133 10965
TIME...MOT...LOC 2122Z 160DEG 5KT 3134 10951
TripoliSpecial weather statement, Jul 5, 4:12 PM MST, 2 hours 49 minutes before
Special Weather Statement National Weather Service Tucson AZ 412 PM MST Mon Jul 5 2021 AZZ507-508-513-052345- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 412 PM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 445 PM MST... At 411 PM MST, Doppler radar was tracking a strong thunderstorm near Dragoon, or 16 miles southwest of Willcox, moving southeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dragoon, Pearce-Sunsites, Cochise, Texas Canyon and Kansas Settlement. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3205 11014 3215 10998 3207 10969 3187 10997 TIME...MOT...LOC 2311Z 308DEG 7KT 3204 10997 GL
Special weather statement, Jul 5, 6:59 PM MST, 2 minutes before
Special Weather Statement National Weather Service Tucson AZ 659 PM MST Mon Jul 5 2021 AZZ508-509-512-060245- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 659 PM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM... NORTHEASTERN COCHISE AND SOUTHERN GREENLEE COUNTIES UNTIL 745 PM MST... At 658 PM MST, Doppler radar was tracking a strong thunderstorm near Bowie, moving south at 15 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Bowie and San Simon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3257 10963 3242 10905 3210 10906 3219 10964 TIME...MOT...LOC 0158Z 015DEG 12KT 3237 10940
Special weather statement, Jul 5, 7:01 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 701 PM MST Mon Jul 5 2021 AZZ508-509-512-060245- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Chiricahua Mountains including Chiricahua National Monument-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 701 PM MST Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM... NORTHEASTERN COCHISE AND SOUTHERN GREENLEE COUNTIES UNTIL 745 PM MST... At 700 PM MST, Doppler radar was tracking a strong thunderstorm near Bowie, moving south at 15 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Bowie and San Simon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3257 10963 3242 10905 3210 10906 3219 10964 TIME...MOT...LOC 0200Z 015DEG 12KT 3236 10940
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:59 PM MST | Special Weather Statement | TWC | 46 min | |
| Jul 6, 1:43 PM MST | Special Weather Statement | TWC | 32 min | |
| Jul 6, 2:27 PM MST | Special Weather Statement | TWC | Greenlee | 33 min |
| Jul 6, 2:54 PM MST | Special Weather Statement | TWC | Greenlee | 36 min |
| Jul 6, 3:42 PM MST | Special Weather Statement | TWC | 63 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.